MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX OTW; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX OTW; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX35018W
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 02/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a moderately tortuous and calcified lesion exhibiting 80-90% stenosis located in the mid lad.The device was inspected with no issues noted.Negative prep was not performed.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Excessive force was not used during delivery.It was reported that following deployment of the 3.5x18mm resolute onyx, a perforation occurred.A leak of contrast was noted over the treatment area.A non medtronic stent was successfully deployed over the area of concern and no further contrast leak was noted.
 
Additional Manufacturer Narrative
Clarification: the relevant device is a resolute onyx otw coronary drug eluting stent.Additional information: the perforation was noted in the post-deployment cine.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Relevant history: heavy cigarette use (3 packs per day) additional information: the mid lad had heavy calcified severe stenosis.The stent was inflated to 14 atm, but significant lack of expansion in the mid aspect of the stent was observed.The stent was then inflated to 15 atm.There was a sudden expansion of the stent.When the balloon was deflated, and a test injection was performed, the perforation was noted.A leak of contrast was noted over the treatment area.At that point, the stent was re-inflated to stop the perforation.The stent was not post-dilated.The perforation was successfully repaired.The patient was stable upon leaving the cath lab.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image analysis summary: the angiographic images capture the left coronary arteries.The lesion site could not be determined from the images.A stent is then delivered to the lad, possibly the resolute onyx stent.The partial deployment of the stent is then captured from the images.It appears the stent is not fully expanded in the vessel.The next image captures what is possibly the complaint device deployed.The insertion of a second stent within the deployed stent is visible.A perforation is visible next to the deployed stent in the vessel.The second stent is then deployed within the first stent and it appears the perforation is still visible.The images then capture the deployed stents in the vessel post procedure.There does not appear to be any evidence of perforation after stent deployment.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX OTW
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8361209
Report Number9612164-2019-00603
Device Sequence Number1920914
Product Code NIQ
UDI-Device Identifier00643169602601
UDI-Public00643169602601
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/09/2020
Device Catalogue NumberRONYX35018W
Device Lot Number0009136876
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer02/26/2019
03/28/2019
05/08/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date03/26/2019
04/26/2019
05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight60